MAUDE Adverse Event Report: SMITH & NEPHEW, INC. JRNY II BCS XLPE ART ISRT SZ 1-2 RT 10MM; PROSTHSIS KNEE PATELLOFEMOROTIBIAL SEMCONSTRAIND CMNTD METAL/POLYMER

SMITH & NEPHEW, INC. JRNY II BCS XLPE ART ISRT SZ 1-2 RT 10MM; PROSTHSIS KNEE PATELLOFEMOROTIBIAL SEMCONSTRAIND CMNTD METAL/POLYMER
Catalog Number 74027212
Medical Device Problem Code Connection Problem (2900)
Health Effect - Clinical Code No Information (3190)
Date of Event 11/24/2017
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the insert could not be connected to the baseplate.The surgeon tried to insert several time.It seems that the locking area deformed.Please perform dimensional inspection.40 minutes delay was reported.The surgery was completed with a backup 11mm insert.No patient injury was reported.
 
Additional Manufacturer Narrative
The associated complaint device was returned and evaluated.A review of the manufacturing records did not reveal any material or manufacturing deviations that caused or contributed to the reported incident.A dimensional evaluation was attempted; however, damage at several features of the device would not allow for accurate measurement.The features that could be measured were found to print specification.A lab analysis indicated that damage seen on the inferior surface of the insert caused by third-body particulate (bone fragment) getting lodged between the baseplate and insert during insertion.The deformation of the insertion divots resulted from the force of the insertion tool pressing on them during insertion while full seating of the insert was impeded by a third-body particulate; making fully seating the insert difficult.Deformation of the lateral side of the posterior locking mechanism resulted from the surface pressing against the lock detail of the baseplate, rather than fitting under it, or by pressing against a foreign object.A clinical analysis indicated that it was reported that there was a 40 minute surgical delay due to the poly insert not locking into the baseplate.The surgery was completed with a backup insert, and no patient injury was reported.Therefore, no further clinical assessment is warranted.A review of complaint history on the listed part revealed no additional complaints for the listed batch with this failure mode.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.Based on this investigation, the need for corrective action is not indicated.No further investigation is warranted for this complaint; however we will continue to monitor for future complaints and investigate as necessary.Should additional information be received, the complaint will be reopened.We consider this investigation closed.

Brand Name
JRNY II BCS XLPE ART ISRT SZ 1-2 RT 10MM
Common Device Name
PROSTHSIS KNEE PATELLOFEMOROTIBIAL SEMCONSTRAIND CMNTD METAL/POLYMER
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key7066139
Report Number1020279-2017-01136
Device Sequence Number10802066
Product Code JWH
UDI-Device Identifier00885556178713
UDI-Public00885556178713
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K111711
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/03/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Catalogue Number74027212
Device Lot Number16EM21575
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 11/24/2017
Supplement Date Received by Manufacturer11/24/2017
Initial Report FDA Received Date11/29/2017
Supplement Report FDA Received Date04/04/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;